Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 14, 2015, 4:53 PM EDT for Steuben County, Yates County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2015, 4:53 PM EDT (20:53 UTC)
- Expired
- Jun 14, 2015, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:15 PM EDT | FLASH FLOOD | Cohocton, NY | MUD SLIDE ON ROUTE 415 |
| Jun 14, 5:24 PM EDT | FLASH FLOOD | Hammondsport, NY | COUNTY ROUTE 87 CLOSED DUE TO FLOODING |
| Jun 14, 5:30 PM EDT | FLASH FLOOD | Urbana, NY | NUMEROUS ROADS DAMAGED OR WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WGUS51 KBGM 142053
FFWBGM
NYC101-123-142345-
/O.NEW.KBGM.FF.W.0006.150614T2053Z-150614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
453 PM EDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN STEUBEN COUNTY IN CENTRAL NEW YORK...
SOUTHERN YATES COUNTY IN CENTRAL NEW YORK...
* UNTIL 745 PM EDT
* AT 452 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUNDEE...BATH...URBANA...WAYLAND...PULTENEY...AVOCA...COHOCTON...
HAMMONDSPORT...PRATTSBURG...SONORA...GLENORA...KANONA...
HASKINVILLE...RHEIMS...ROCK STREAM...PORTER CORNER...WHEELER...
WAYNE...BRADFORD AND PERKINSVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN
THE WARNED AREA IN THE NEXT HOUR.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4257 7766 4258 7737 4260 7736 4261 7725
4252 7693 4247 7689 4246 7698 4249 7699
4248 7710 4231 7710 4227 7699 4232 7713
4239 7763
$$
DJN1 follow-up statement
685
WGUS71 KBGM 142207
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
607 PM EDT SUN JUN 14 2015
NYC101-123-142345-
/O.CON.KBGM.FF.W.0006.000000T0000Z-150614T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-YATES NY-
607 PM EDT SUN JUN 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHERN STEUBEN AND SOUTHERN YATES COUNTIES...
AT 602 PM EDT...RADAR INDICATED THAT THE HEAVIEST RAIN HAS MOVED
EAST OF THE WARNED AREA. RADAR RAINFALL ESTIMATES AND RAIN GAUGES
REPORTED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN IN NORTHERN STEUBEN
COUNTY.
FLASH FLOODING IS ALREADY OCCURRING IN THIS AREA WITH NUMEROUS ROADS
FLOODED AND A REPORT OF A MUDSLIDE. AREAS HARDEST HIT WERE
COHOCTON...HAMMONDSPORT AND PRATTSBURG. EXPECT THE FLASH FLOODING
TO CONTINUE UNTIL 745 PM AS RUNOFF FROM THE HEAVY RAIN CONTINUES.
SOME LOCATIONS THAT WILL CONTINUE TO SEE FLOODING INCLUDE...
DUNDEE...BATH...URBANA...WAYLAND...PULTENEY...AVOCA...COHOCTON...
HAMMONDSPORT...PRATTSBURG...SONORA...GLENORA...KANONA...
HASKINVILLE...RHEIMS...ROCK STREAM...PORTER CORNER...WHEELER...
WAYNE...BRADFORD AND PERKINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4257 7766 4258 7737 4260 7736 4261 7725
4252 7693 4247 7689 4246 7698 4249 7699
4248 7710 4231 7710 4227 7699 4232 7713
4239 7763
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:45 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT SUN JUN 14 2015 .SYNOPSIS... A WARM FRONT WILL SLOWLY MOVE NORTHEAST INTO OUR AREA THIS AFTERNOON...AND BECOME STATIONARY OVER THE REGION THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TUESDAY. HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 1215 PM EDT UPDATE... MAIN CONCERN FOR TODAY IS TRAINING AND FLASH FLOODING... WARM FRONT CONTINUES TO SLOWLY LIFT NORTH THIS AFTERNOON AND WEAK CONVECTION THAT DEVELOPED EARLIER THIS MORNING HAS WEAKENED AND A FEW SPRINKLES ARE LEFT. EXPECT SHOWERS TO RE-DEVELOP ALONG THE WARM FRONT AND BECOME WIDESPREAD LATER THIS AFTERNOON AS A SUBTLE SHORTWAVE MOVES OVER THE AREA. THE MAIN THREAT FOR THIS AFTERNOON AND TONIGHT CONTINUES TO BE HEAVY RAIN... THE CONCERN FOR SEVERE STORMS ARE BECOMING LESS. THE UPPR LVL JET WILL STRENGTHEN THIS AFTERNOON AND WE WILL BE WITHIN THE RIGHT ENTRANCE REGION OF THE UPPR LVL JET. THE COMBINATION OF THE POSITION OF THE FRONTAL BOUNDARY... MID LVL FORCING... AND THE THE UPPR JET WILL CREATE AN ENVIRONMENT FAVORABLE FOR HEAVY RAINFALL. PWAT VALUES ARE WELL ABOVE THE NORM... 150 PERCENT ABOVE... THUS ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR HEAVY RAIN. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE THROUGH IN TWO ROUNDS. THE FIRST ROUND OF SHOWERS TO DEVELOP AFTER 18Z THEN... THEN A SECOND ROUND OF SHOWERS STARTING AROUND 6Z TONIGHT. CONFIDENCE IS NOT QUITE HIGH ENOUGH ATTM TO ISSUE A WATCH. WILL CLOSELY MONITOR FIRST ROUND OF SHOWERS... AND MAY ISSUE A WATCH THIS EVENING IF WARRANTED. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... 245 PM EDT UPDATE.. CONVECTION FROM SUNDAY NIGHT WILL BE DRIFTING OFF TO THE EAST AND ACTIVITY SHOULD BE WINDING DOWN BY MONDAY EVENING. FOR THE MOST PART MONDAY AFTERNOON SHOULD STILL BE RELATIVELY DRY... INSTABILITY WILL BE PRESENT DURING THE AFTERNOON.. THUS WE COULD SEE THUNDERSTORMS DURING THE AFTERNOON. BY LATE MONDAY NIGHT WE TRANSITION INTO A QUASI-ZONAL FLOW ALOFT AND THEN MONDAY NIGHT/TUESDAY THE FORECAST BECOMES MESSY. THERE ARE HINTS AT A RESIDUAL MCS MOVING ACROSS THE CWA AND SLOWLY MOVING ACROSS THE AREA TUES AFTERNOON. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION ON WED... AND IT APPEARS IT MAY BE THE ONLY DRY DAY THIS WEEK. NOTHING UNUSUAL ASSOCIATED WITH TEMPERATURES FOR THIS TIME OF YEAR. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... ACTIVE PATTERN CONTINUES WEDNESDAY NIGHT AND THURSDAY WITH CLUSTERS OF SHOWERS AND THUNDERSTORMS LIKELY DURING THAT PERIOD IN ASSOCIATION WITH A SLOWLY-MOVING EAST-WEST ORIENTED FRONTAL SYSTEM OVER THE NORTHERN MID-ATLANTIC. LONGER RANGE MODELS ARE IN SOME AGREEMENT INDICATING THAT SOME SLIGHTLY DRY AND COOLER AIR MAY BUILD IN FOR FRIDAY INTO SATURDAY AND HAVE LOWERED POPS DURING THAT PERIOD. UNSETTLED WEATHER LIKELY TO RETURN BY SUNDAY INTO EARLY NEXT WEEK. TEMPERATURES WILL AVERAGE AT LEAST A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD WITH BIGGEST POSITIVE DEPARTURES AT NIGHT. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... 18Z UPDATE... INCREASING MID LVL CLDS EARLY IN THE PERIOD BEFORE DEVELOPMENT OF SHRA/TSRA AS WARM FRONT CONTINUES TO APPROACH FROM THE SOUTHWEST. BEST CHC FOR TSRA LATE THIS AFTN WHERE GREATER INSTABILITY LOCATED FROM KELM...KITH...AND KAVP. INCLUDED CHC ALSO FOR KSYR EARLY GIVEN CURRENT STORMS TO THE WEST NEAR KROC. TSRA NOT OUT OF QUESTION AT KBGM, KRME BUT WILL HANDLE AS NEEDED DUE TO LOWER PROB. EARLY THIS EVENING...SHRA DEVELOPMENT WILL ADVANCE TO MOST IF NOT ALL TERMINALS IN VERY MOIST YET ONLY MARGINALLY UNSTABLE AIR MASS. EMBEDDED TSRA POSSIBLE BUT MAINLY SHRA. CIGS LOWERING WITH TIME OVERNIGHT TO FUEL ALT MVFR OR EVEN IFR. WINDS VARIABLE OR LIGHT SOUTHEAST TO SOUTH THROUGH THE PERIOD...VEERING LIGHT SW LATE TONIGHT TO WEST MON AM. .OUTLOOK... MON-TUE...POSSIBLE RESTRICTIONS IN SHRA AND TSRA. TUE NGT-WED...VFR EXCEPT FOR MORNING VALLEY FOG ESPECIALLY KELM. WED NGT-FRI...CHANCE OF SHRA-TSRA AND ASSOCIATED RESTRICTIONS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...KAH NEAR TERM...KAH SHORT TERM...KAH LONG TERM...JAB/MSE AVIATION...JML
Hazardous weather outlook, Jun 14, 3:28 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 328 PM EDT SUN JUN 14 2015 NYZ015>017-022-151930- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN- 328 PM EDT SUN JUN 14 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-151930- NORTHERN ONEIDA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 328 PM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A WARM FRONT TODAY AND CONTINUE TO DEVELOP THROUGH MONDAY MORNING. THE ATMOSPHERE IS EXTREMELY MOIST... AND LOCATIONS WHERE REPEATED RAIN SHOWERS OCCUR... LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 3:56 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT SUN JUN 14 2015
NYZ015-016-022-023-142100-
SENECA NY-YATES NY-SCHUYLER NY-STEUBEN NY-
356 PM EDT SUN JUN 14 2015
...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHEASTERN STEUBEN...
SCHUYLER...SENECA AND YATES COUNTIES...
* AT 353 PM EDT...DOPPLER RADAR INDICATED LINE OF THUNDERSTORMS WITH
VERY HEAVY RAINFALL MOVING ACROSS PARTS OF NORTHEASTERN
STEUBEN...SCHUYLER...SENECA AND YATES COUNTIES.
* THERE IS A POTENTIAL FOR HEAVY RAINFALL...WHICH COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
* THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE NEAR...
TYRONE AND BLUFF POINT AROUND 400 PM EDT.
KEUKA PARK AND READING CENTER AROUND 405 PM EDT.
PENN YAN...PORTER CORNER AND ROCK STREAM AROUND 410 PM EDT.
WEDGEWOOD AROUND 415 PM EDT.
WATKINS GLEN...BURDETT AND MILO CENTER AROUND 420 PM EDT.
DUNDEE...MONTOUR FALLS AND MAYS MILLS AROUND 425 PM EDT.
ODESSA...CATHARINE AND DRESDEN AROUND 430 PM EDT.
STARKEY AND LAKEMONT AROUND 435 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
LEAD TO POOR DRAINAGE AND ROAD FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4273 7734 4276 7731 4277 7697 4287 7698
4287 7696 4301 7696 4301 7692 4265 7672
4246 7669 4230 7669 4232 7724 4258 7737
4267 7737
TIME...MOT...LOC 1953Z 262DEG 14KT 4289 7733 4261 7715 4235 7699
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:22 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 13 hr |
| Jun 14, 3:56 PM EDT | Special Weather Statement | BGM | Schuyler, Seneca, Yates | 64 min |
| Jun 14, 4:24 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Yates | 12 hr |
| Jun 14, 4:42 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Tioga, Tompkins | 9 hr |
| Jun 14, 5:06 PM EDT | Special Weather Statement | BGM | Tioga | 54 min |
| Jun 14, 6:12 PM EDT | Flash Flood Warning | BGM | Broome, Chemung, Tioga | 9 hr |
| Jun 14, 7:47 PM EDT | Flash Flood Warning | BGM | Steuben, Yates | 6 hr |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.